Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 26, 2021, 5:09 PM CDT for Butler County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 26, 2021, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
County Butler County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037
WWUS83 KICT 262209
SPSICT
Special Weather Statement
National Weather Service Wichita KS
509 PM CDT Mon Jul 26 2021
KSZ069-083-262300-
Butler KS-Sedgwick KS-
509 PM CDT Mon Jul 26 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Butler County in south central Kansas...
Northeastern Sedgwick County in south central Kansas...
* Until 600 PM CDT.
* At 508 PM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall near
Benton. This storm was nearly stationary.
Torrential rainfall and wind gusts up to 50 mph will be possible
with this storm.
* Locations impacted include...
Wichita, El Dorado, Andover, Augusta, Bel Aire, Towanda, Benton,
Whitewater, Kechi, Potwin, Northeast Wichita, Santa Fe Lake,
Augusta Municipal Airport, El Dorado Airport and Jabara Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3778 9731 3791 9721 3791 9716 3792 9715
3799 9715 3805 9711 3776 9673 3755 9703
TIME...MOT...LOC 2208Z 126DEG 2KT 3776 9705
$$
CARUSOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:45 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 26, 3:45 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 345 PM CDT Mon Jul 26 2021 .MESOSCALE DISCUSSION... Issued at 343 PM CDT Mon Jul 26 2021 Isolated to small clusters of thunderstorms will continue developing across central and south-central Kansas this afternoon, within an axis of high precipitable water (1.75 - 2 inches) and strong instability (MLCAPE of 2500-3500 J/KG). Mid-level winds in the atmosphere remain rather weak, therefore storm motions will be very slow and chaotic resulting in localized very heavy rainfall rates. Steep low-level lapse rates and the high PW airmass will be conducive to producing gusty winds up to 40-45 mph and outflow boundaries which new storms will develop off of. These storms are producing plenty of cloud to ground lightning strikes, which is particularly relevant to those working/playing outdoors. Storm activity should begin to diminish toward or after sunset with loss of diurnal heating. && .SHORT TERM...(This evening through Thursday night) Issued at 343 PM CDT Mon Jul 26 2021 Highlights: 1) Scattered showers and storms this afternoon and evening (see Mesoscale Discussion above) 2) Persistent heat with heat indices of 100-105 A ridge continues to move into the Plains to cover the western half of the CONUS. This will be a dominant player for the week. High temperatures should climb above seasonal normal values (92-93 degrees) for Tuesday through Thursday. The warmest days of the week will be Wednesday and Thursday where highs could reach the century mark. Heat index calculations peak at 100-105. Wednesday and Thursday are expected to have the best potential to reach Heat Advisory criteria. Values for Tuesday are shy/closer to 100. It is possible that the number of consecutive days of heat indices within the 100-105 range could prompt subsequent shifts to issue a heat headline. Dew points will be another factor to consider though in terms of any level of drying that may occur which can even be found inconsistently in the observations across the central portions of the state today. Wind speeds should range from 5-15 mph offering little relief. Remember these safety tips: Stay hydrated. Avoid exercising or other extracurricular outdoor activities from 11A-6P if possible. If you work outdoors, take additional breaks and make sure to keep hydrating after the work day is over. .LONG TERM...(Friday through Monday) Issued at 343 PM CDT Mon Jul 26 2021 Highlights: 1) Persistent heat with highs near 100 Friday & Saturday 2) Chances for showers and thunderstorms Saturday night & Sunday night 3) Slightly cooler on Sunday Challenges and changes: Precipitation chances for the weekend The persistent ridge will remain in place for Friday. Summertime heat continues as high temperatures stay in a range from 94-103 degrees for Friday and Saturday. A trough deepens over eastern Canada and sends a front across this weekend. The timing appears to be Saturday afternoon. This feature is not much to speak of with the latest blend of models decreasing even the slight chances that were in there from the previous forecast. If something changes with the wave and respective front that will move through Saturday, then the precipitation chances could increase. Slightly cooler air is forecast to move in for Sunday behind the front with highs dropping by roughly five degrees. While there may not be widespread precipitation, most people would probably not complain for even the small bit of a "cool" down. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 100 PM CDT Mon Jul 26 2021 Some MVFR conditions are expected throughout the period as ceilings between 1,000-3,000 feet are possible. There's a chance for showers and storms across the southern portions of the CWA this afternoon and evening. We mentioned thunder in for Wichita and Hutchinson through 23z this evening. Additionally, we added thunder to Salina as well due to a growing cumulus field and some low level confluence. Conditions should clear overnight where a few clouds may remain over the western half of the CWA through the night. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 95 74 96 / 10 10 0 0 Hutchinson 71 96 73 97 / 10 10 0 0 Newton 71 95 73 95 / 10 10 0 0 ElDorado 72 93 74 95 / 10 10 0 0 Winfield-KWLD 73 94 74 96 / 20 10 0 0 Russell 70 98 73 98 / 10 0 0 0 Great Bend 70 98 71 94 / 10 0 0 0 Salina 71 97 74 100 / 10 10 0 0 McPherson 70 96 72 96 / 10 10 0 0 Coffeyville 73 93 74 95 / 20 10 0 0 Chanute 73 93 74 95 / 10 10 0 0 Iola 73 93 74 94 / 10 10 0 0 Parsons-KPPF 73 93 74 95 / 20 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...JMC SHORT TERM...VJP LONG TERM...VJP AVIATION...CRW
Hazardous weather outlook, Jul 26, 4:06 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 406 PM CDT Mon Jul 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 406 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Evening and Tonight Scattered thunderstorms this evening will be capable of producing outflow winds around 40 mph and locally heavy rainfall which could cause minor flooding. The threat for storms diminishes after sunset. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices above 100 degrees are possible for Tuesday afternoon across the area. However, the more intense heat is expected to return on Wednesday and continue through Friday when heat indices each afternoon will range from 102 to 106 degrees. There is a slight chance for thunderstorms Saturday night and Sunday night. If storms develop, they will have the potential for gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jul 26, 5:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLOOD 1 ESE EAST WICHITA 37.68N 97.24W
07/26/2021 SEDGWICK KS PUBLIC
&&Local storm report, Jul 26, 5:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 4 WNW OAKLAWN 37.62N 97.36W
07/26/2021 SEDGWICK KS PUBLIC
WATER COMPLETELY COVERING ROADWAY, IMAGES
SENT VIA TWITTER.
&&Local storm report, Jul 26, 5:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLOOD 3 SSW DOWNTOWN WICHITA 37.65N 97.35W
07/26/2021 SEDGWICK KS PUBLIC
FLOODED ROADWAY, VIDEO SENT VIA TWITTER.
&&Local storm report, Jul 26, 5:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLOOD 2 E WICHITA EISENHOWER 37.67N 97.40W
07/26/2021 SEDGWICK KS PUBLIC
FLOODING ABOVE THE STREET CURVE REPORTED.
&&Local storm report, Jul 26, 5:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLOOD 3 SW DOWNTOWN WICHITA 37.65N 97.38W
07/26/2021 SEDGWICK KS EMERGENCY MNGR
PAWNEE BETWEEN WEST AND MERIDIAN IS
COMPLETELY FLOODED.
&&Special weather statement, Jul 26, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
509 PM CDT Mon Jul 26 2021
KSZ069-083-262300-
Butler KS-Sedgwick KS-
509 PM CDT Mon Jul 26 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Western Butler County in south central Kansas...
Northeastern Sedgwick County in south central Kansas...
* Until 600 PM CDT.
* At 508 PM CDT...National Weather Service Doppler radar was
tracking a strong thunderstorm with locally heavy rainfall near
Benton. This storm was nearly stationary.
Torrential rainfall and wind gusts up to 50 mph will be possible
with this storm.
* Locations impacted include...
Wichita, El Dorado, Andover, Augusta, Bel Aire, Towanda, Benton,
Whitewater, Kechi, Potwin, Northeast Wichita, Santa Fe Lake,
Augusta Municipal Airport, El Dorado Airport and Jabara Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3778 9731 3791 9721 3791 9716 3792 9715
3799 9715 3805 9711 3776 9673 3755 9703
TIME...MOT...LOC 2208Z 126DEG 2KT 3776 9705
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:15 PM CDT | Special Weather Statement | ICT | Sumner | 60 min |
| Jul 26, 3:20 PM CDT | Special Weather Statement | ICT | Saline | 55 min |
| Jul 26, 4:05 PM CDT | Special Weather Statement | ICT | Sedgwick | 55 min |
| Jul 26, 4:14 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Saline | 61 min |
| Jul 26, 4:28 PM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jul 26, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 14 min |
| Jul 26, 5:19 PM CDT | Special Weather Statement | ICT | Harvey | 56 min |
| Jul 26, 5:21 PM CDT | Special Weather Statement | ICT | McPherson | 54 min |
| Jul 26, 5:52 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson | 4 hr |
| Jul 26, 6:17 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Rice | 28 min |
| Jul 26, 6:50 PM CDT | Special Weather Statement | ICT | Reno | 25 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.